MAUDE Adverse Event Report: ANGIODYNAMICS, INC UNI*FUSE INFUSION CATHETER; UNI*FUSE INFUSION CATHETER,

ANGIODYNAMICS, INC UNI*FUSE INFUSION CATHETER; UNI*FUSE INFUSION CATHETER,
Catalog Number H787124018155
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint # (b)(4).
 
Event or Problem Description
As reported to angiodynamics on (b)(6) 2018: while prepping for an infusion procedure, the unifuse catheter was removed from its sterile packaging.When the catheter tip was inserted into the tube sheath, the marker band detached from the shaft.The device was set aside and a new of the same was used to complete the procedure.There was no harm or injury to the patient due to this event.It was reported the defective disposable device is available for return to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned was an assembled unifuse catheter.The maker band was noted to be placed at the tip loosely and not seated as intended to be.The returned device met manufacturing dimensional measurements for this product.The original location of the ro band was determined to be 10.11mm from the distal tip - within the specification of 10 +/- 1mm placement per manufacturing specifications.The drawn down tip length was found to be 0.5 mm out of specification.This long tip length coupled with a nominal ro band location places the band close to the area at which the catheter shaft od begins to reduce, potentially increasing its propensity to move.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The marker bands are 100% inspected during the manufacturing process.This failure was reviewed with the appropriate production personnel by the investigation engineer.New tooling has been implemented to address long tip lengths by better centering the process.The instructions for use references the following: potential complications include but are not limited to: embolism.Instructions for use: use aseptic technique.Flush the pro infusion catheter with sterile, heparinized normal saline.Warning: complications may occur, if all the air has not been removed from the infusion catheter and displaced with saline prior to insertion into the body.Insert the pro catheter to the desired location in the peripheral vascular system using fluoroscopic guidance.Insert the occluding ball wire into the pro catheter and attach to the pro catheter.Tighten by hand.Warning: never advance the guidewire against resistance; this could cause vessel trauma and/or wire damage.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.Pulse or slow infuse through the proximal luer lock.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint #: (b)(4).

Common Device Name
UNI*FUSE INFUSION CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key8033232
Report Number1319211-2018-00112
Device Sequence Number1643184
Product Code KRA
UDI-Device IdentifierH787124018155
UDI-PublicH787124018155
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K951509
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue NumberH787124018155
Device Lot Number5226632
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2018
Supplement Date Received by Manufacturer10/22/2018
Initial Report FDA Received Date11/02/2018
Supplement Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR